

PUBLIC NOTICE OF MEETING

California Long Term Care Insurance Task Force

Tuesday, March 9, 2021 1:00 p.m. – 4:00 p.m. (PST)

This public meeting will be held *via* Zoom Video Conferencing services with the option to participate online or via telephone. Access the Zoom meeting online by using the website link at: https://us02web.zoom.us/j/82561634363

Or Telephone: USA 215-446-3649 US Toll USA 888-557-8511 US Toll-free Conference code: 832767#

Instructions to connect to the meeting:

If you are joining the Zoom meeting online, your microphone will automatically be muted. If you would like to make a comment, please type into the chat box that you wish to speak and you will be unmuted, or you may type your question/comment directly into the chat box and it will be read aloud for you.

If you are joining *via* telephone, you may dial-in as a teleconference-only participant using the access code provided; however, you will be unable to see any of the projected materials that are part of the presentation and you will not have the ability to comment live. To submit your questions ahead of time, and to request meeting materials, please email: <u>CDIBoards@insurance.ca.gov</u>. Due to potential technical difficulties, please submit comments <u>by March 5, 2021</u>.

NOTICE: Pursuant to Governor Gavin Newsom's Executive Order N-29-20, in response to the COVID-19 pandemic, the meeting is being held entirely virtual *via* online and teleconference. No physical public location is being made available for public participation. Members of the public may observe or participate using the link above.

- The California Long Term Care Insurance Task Force (Task Force) meetings operate under the requirements of the Bagley-Keene Open Meeting Act (Act) set forth in Government Code Section 11120-11132. The Act generally requires that the Task Force publicly notice meetings, prepare agendas, accept public testimony, and conduct sessions in public unless specifically authorized by the Act to meet in closed session. Agenda items may be taken out of order and action (e.g. voting) may be taken on any agenda item.
- The Task Force conducts public meetings to ensure adequate opportunity for public participation. Time limitation on public comments is at the discretion of the Chair and must relate to agenda items. Materials reviewed during meetings are available for public review and comment on the Department of Insurance website at http://www.insurance.ca.gov/0500-about-us/03appointments/ltcitf.cfm. Members of the public may also email: CDIBoards@insurance.ca.gov to request a copy of the materials.
- Requests for disability-related accommodations or modifications should be made to the Appointments Officer at (916) 492-3335, or via email: <u>CDIBoards@insurance.ca.gov</u> no later than five (5) business days prior to the day of the meeting.

CALIFORNIA DEPARTMENT OF INSURANCE PROTECT • PREVENT • PRESERVE 300 Capitol Mall, 17th Floor Sacramento, California 95814 Tel: (916) 492-3500 • Fax: (916) 445-5280

California Long Term Care Insurance (LTCI) Task Force – Meeting #1

Tuesday, March 9, 2021 1:00 p.m. – 4:00 p.m. (PST)

Task Force Members:

Chair

- Insurance Commissioner Ricardo Lara
 - o Designee: Susan Bernard, Deputy Commissioner, Financial Surveillance Branch

Department Directors

- Kim McCoy Wade, Director, Department of Aging
 - Alternate: Irene Walela, Deputy Director
- Will Lightbourne, Director, Department of Health Care Services

 Designee: Anastasia Dodson, Associate Director

Commissioner Appointees

- Dr. Lucy Andrews, CEO & Director of Nursing, At Your Service Home Care
- Grace Cheng Braun, President & CEO, Wise & Healthy Aging
- Michael Mejia, Senior Vice President of Operations, Atria Senior Living
- Doug Moore, Executive Director, United Domestic Workers (UDW/AFSCME 3930)
- Dr. Karl Steinberg, Chief Medical Officer, Mariner Health Care
- Tiffany Whiten, Senior Government Advocate, SEIU California State Council

Governor's Appointees

- TBD
- TBD
- TBD
- TBD

Senate Committee on Rules Appointee

• TBD

Assembly Speaker's Appointee

• TBD

CDI Staff Members:

- Michael Martinez, Senior Deputy Commissioner and Legislative Director
- Amanda Bastidas, Appointments Officer
- Josephine Figueroa, Deputy Legislative Director
- Ryan de la Torre, Attorney, Policy Approval Bureau
- Perry Kupferman, Chief Life Actuary

Meeting Goals:

- Understand the intent of the law that created the Task Force and its statutory charge
- Develop a clear understanding of the role and responsibilities for the Task Force as a whole and for its members as well as the statutory timeline to complete its work
- Introduce and discuss initial draft Task Force Charter
- Discuss high-level feedback received from Task Force member survey for what members wish to cover in subsequent meetings
- Identify next steps and goals for next meeting and the frequency of subsequent meetings

1:00 PM – 1:30 PM	Welcome & Introductions	Susan Bernard
30 minutes	Housekeeping items	
1:30 PM – 1:40 PM	Bagley-Keene Open Meeting Act Overview	Amanda Bastidas
10 minutes	Act Overview	
1:40 PM – 2:10 PM	Values & Goals	Open Discussion
30 minutes	Review the Draft Charter	
2:10 PM – 3:10 PM	Overview of tasks/timeline	Open Discussion
60 minutes	Discuss Work breakdown and considerations	
	Timeline	
3:10 PM – 3:40 PM	Discuss Survey responses	Open Discussion
30 minutes	 Goals for subsequent meetings 	
3:40 PM – 3:55 PM	Next Steps	Susan Bernard
15 minutes	Upcoming meeting dates	
3:55 PM – 4:00 PM	Closing	Susan Bernard
5 minutes		

AGENDA

Materials to Review in Advance:

- Chaptered text to AB 567 (Calderon, Chapter 746, Statutes of 2019)
- Updated Task Force deadlines, as amended in Section 42 in the chaptered text to SB 1255 (Committee on Insurance, Chapter 184, Statutes of 2020)
- Draft Task Force Charter
- Work Breakdown and Considerations